MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #7R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #7R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5517F702
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Unstable (1667); Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Discomfort (2330); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 05/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding rom and instability involving a triathlon femoral component was reported.The event of rom was confirmed by clinician review and the event of instability was not confirmed.Method & results: device evaluation and results: not performed as product remains implanted.Medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: surgical error in choice of femoral component size between intended and bigger component actually implanted has contributed to a stiffness problem in the knee in an arthroplasty that in general is already at risk for scar tissue formation with resulting arthrofibrosis.Manipulation of the knee under anaesthesia improved knee functionality to normal although there is no recent information available about retention of adequate knee flexion in the longer term.No device-related factors are associated with any of the implanted devices.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there has been no other similar events for the lot referenced.Conclusions: based on the medical review, the exact cause of the instability could not be determined because insufficient information was provided.No further investigation for this event is possible at this time as insufficient information was received by stryker orthopaedics.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
"my knee spacer is slightly loose and my physician, a man i like and trust as a quality surgeon, told me that the spacers come in two millimeter increments and he gave me a size close as possible given my anatomy but to repeat, mine is slightly loose and slips laterally, creating a lack of ability to even stand normally on my leg, which causes me to favor the leg unnaturally, giving me chronic low back and hip discomfort, which is not horrible, but it is nagging." update 10-may-2018: as per opt report, right knee replacement was done on (b)(6) 2018.Patient had a manipulation done on (b)(6) 2018.Update 11 june 2018 (b)(6): as per medical review, patient had a manipulation done on (b)(6) 2018 because of limited knee flexion to 90° with full extension.[.] surgical error in choice of femoral component size between intended and bigger component actually implanted has contributed to a stiffness problem in the knee in an arthroplasty that in general is already at risk for scar tissue formation with resulting arthrofibrosis.Manipulation of the knee under anaesthesia improved knee functionality to normal although there is no recent information available about retention of adequate knee flexion in the longer term.

Brand Name
TRIATHLON P/A CR BEADED #7R
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8758394
Report Number0002249697-2019-02526
Device Sequence Number16785536
Product Code MBH
UDI-Device Identifier07613327041019
UDI-Public07613327041019
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue Number5517F702
Device Lot NumberCNP4C
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2019
Initial Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR